Alert archive / Minnesota / Special Weather Statements in 2020
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 9, 2020, 4:05 AM CDT for Isanti County, Minnesota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2020, 4:05 AM CDT (09:05 UTC)
- Expired
- Jul 9, 2020, 4:30 AM CDT
- In force
- 25 min
- Issued by
- NWS Twin Cities, MN
County Isanti County, MN
The radar
The Minneapolis radar (KMPX), 98 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2332 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
573
WWUS83 KMPX 090905
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
405 AM CDT Thu Jul 9 2020
MNZ052-053-090930-
Isanti-Chisago-
405 AM CDT Thu Jul 9 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CHISAGO
AND CENTRAL ISANTI COUNTIES...
At 405 AM CDT, strong thunderstorms were clustered near Cambridge,
moving northeast at 40 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Cambridge, Isanti, Rush City, Spring Lake, Athens, Stanchfield,
Harris, Grandy, Rush City Airport, Bodum, Cambridge Airport and Wild
River State Park.
This includes Interstate 35 between mile markers 151 and 163.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4572 9285 4572 9287 4561 9289 4541 9325
4550 9334 4573 9319 4573 9285
TIME...MOT...LOC 0905Z 223DEG 34KT 4556 9318
$$
TDHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 8, 11:36 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 8, 11:36 PM CDT, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1136 PM CDT Wed Jul 8 2020 .Updated for 06Z Aviation Discussion... Issued at 1127 PM CDT Wed Jul 8 2020 && .SHORT TERM...(This evening through Thursday night) Issued at 243 PM CDT Wed Jul 8 2020 Latest visible satellite imagery shows mostly sunny skies across much of the area, exceptions being diurnal cu across the southeast portion of the area and some mid/high clouds and accas (with perhaps some sprinkles reaching the surface) out west. The frontal boundary extending from eastern South Dakota into northern Minnesota will grudgingly move east through the period, getting a better push on Thursday as the shortwave trough currently over Saskatchewan and Montana moves by to our north. Ample instability for convection will be in place into Thursday, but the best focus for SHRA/TSRA looks to be to our north and west through at least this evening, with better chances south and east across the remainder of our area on Thursday. Shear looks to be best to our northwest, but there should be sufficient shear for multi-cell clusters and perhaps some bowing segments later tonight with whatever activity is able to develop. High freezing levels should preclude large hail in the absence of any supercell structures, but winds would certainly be a concern with storms through early Thursday. .LONG TERM...(Friday through Wednesday) Issued at 243 PM CDT Wed Jul 8 2020 Generally progressive large scale flow will occur through the period, with a bit of a cooldown through the weekend as northwest flow develops in the wake of Thursday's shortwave and surface frontal passage. We'll then see ridging work in from the west early next week as an upper trough moves into western Canada and the Pacific northwest. Guidance is actually in fairly good agreement on the large scale pattern, with differences in deterministic solutions (and spread in ensemble systems) not becoming too dramatic until midweek when there are differences in how zonal the upper flow will become over the northern CONUS. Didn't make any significant changes to the consensus NBM guidance, but could certainly see the need to increase temperatures some next week depending on the position and amplitude of the upper ridge as well as how much and how quickly it flattens. We'll see a chance for SHRA/TSRA late Friday and Saturday as we see some return flow bring better low-level theta-e values back into the area. The next chance of widespread precipitation looks to hold off until Monday afternoon and Monday night when a wave looks to move along the frontal boundary as it slowly slides east through the region. It is at that point when guidance starts to diverge, so there is quite a bit of spread in the position of the front and how quickly it moves through the area (or if it moves through). As a result, some chance PoPs cover much of the forecast from Monday night onward. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1127 PM CDT Wed Jul 8 2020 Generally VFR conditions throughout. There is a chance for showers and thunderstorms. These storms should weaken as they move eastward overnight, but could see some redevelopment on Thursday, especially east of I-35. KMSP... Generally VFR conditions throughout, but could have some thunderstorms on Thursday. As of now the best chance is around mid-day. Winds should become northwesterly. /OUTLOOK FOR KMSP/ FRI...VFR. Wind NW at 10-15 kt. SAT...VFR with -TSRA possible. Wind NW at 10 kt. SUN...VFR. Wind VRB at 05 kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM... LONG TERM... AVIATION...JRB
Hazardous weather outlook, Jul 9, 3:13 AM CDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 313 AM CDT Thu Jul 9 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 100815- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 313 AM CDT Thu Jul 9 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight. There is a Marginal Risk of severe storms across southern Minnesota and western Wisconsin today. Large hail, damaging winds, and heavy rainfall are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Rounds of thunderstorms are expected through the middle of next week. Some severe weather is possible at times. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed. Borghoff
In the hours before
Special weather statement, Jul 9, 12:57 AM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1257 AM CDT Thu Jul 9 2020
MNZ047-048-055-056-090645-
Chippewa-Stevens-Pope-Swift-
1257 AM CDT Thu Jul 9 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN POPE...NORTHWESTERN
CHIPPEWA...SOUTHEASTERN STEVENS AND SWIFT COUNTIES...
At 1256 AM CDT, a strong thunderstorm was located 8 miles north of
Milan, or 20 miles north of Montevideo, moving northeast at 35 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Benson, Appleton, Hancock, Milan, Cyrus, Lake Hassel, Lake Oliver,
Artichoke Lake, Clontarf, Hagen, De Graff and Danvers.
This includes the following highways...
U.S. Highway 12 between mile markers 17 and 54.
U.S. Highway 59 between mile markers 136 and 160.
LAT...LON 4537 9612 4566 9571 4536 9525 4529 9525
4504 9589 4510 9598 4516 9605 4516 9609
4518 9611 4524 9610 4524 9612
TIME...MOT...LOC 0556Z 229DEG 41KT 4523 9586
TDHSpecial weather statement, Jul 9, 1:56 AM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
156 AM CDT Thu Jul 9 2020
MNZ042-043-048>050-090745-
Benton-Morrison-Stearns-Pope-Todd-
156 AM CDT Thu Jul 9 2020
...A LINE OF STORMS WILL AFFECT NORTHEASTERN POPE...NORTHWESTERN
BENTON...SOUTHERN TODD...NORTHWESTERN STEARNS AND SOUTHWESTERN
MORRISON COUNTIES...
At 156 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles south of Lake Osakis to Freeport.
Movement was northeast at 45 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Little Falls, Sauk Centre, Melrose, Long Prairie, Albany, Avon,
Royalton, Browerville, Holdingford, Freeport, Upsala and Swanville.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 116 and 153.
U.S. Highway 10 in Minnesota between mile markers 147 and 165.
U.S. Highway 71 between mile markers 155 and 193.
LAT...LON 4583 9397 4544 9478 4571 9528 4576 9522
4576 9514 4584 9514 4613 9481
TIME...MOT...LOC 0656Z 236DEG 47KT 4576 9518 4565 9472
TDHSpecial weather statement, Jul 9, 2:44 AM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
244 AM CDT Thu Jul 9 2020
MNZ043-044-049-050-090830-
Benton-Morrison-Mille Lacs-Stearns-
244 AM CDT Thu Jul 9 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MILLE LACS...
NORTHWESTERN BENTON...NORTHEASTERN STEARNS AND SOUTHERN MORRISON
COUNTIES...
At 244 AM CDT, strong thunderstorms were clustered near Royalton, or
10 miles southeast of Little Falls, moving northeast at 45 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Little Falls, Pierz, Royalton, Onamia, Holdingford, Bowlus,
Flensburg, Lastrup, Vineland, Rice, Granite Ledge and Morrill.
This includes the following highways...
U.S. Highway 10 in Minnesota between mile markers 143 and 166.
U.S. Highway 169 between mile markers 199 and 214.
LAT...LON 4598 9351 4590 9352 4566 9436 4572 9450
4592 9453 4616 9407 4616 9381 4618 9380
TIME...MOT...LOC 0744Z 236DEG 49KT 4586 9423
TDHLocal storm report, Jul 9, 3:29 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
329 AM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 AM TSTM WND GST 4 ESE GLENWOOD 45.63N 95.32W
07/09/2020 M53 MPH POPE MN AWOS
AWOS STATION KGHW GLENWOOD AP.
0230 AM TSTM WND GST 2 SW ALEXANDRIA 45.87N 95.40W
07/09/2020 M59 MPH DOUGLAS MN ASOS
ASOS STATION KAXN ALEXANDRIA MN ASOS.
&&Special weather statement, Jul 9, 3:55 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
355 AM CDT Thu Jul 9 2020
MNZ067>069-090930-
Carver-Sibley-Scott-
355 AM CDT Thu Jul 9 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SIBLEY...
SOUTHWESTERN SCOTT AND SOUTH CENTRAL CARVER COUNTIES...
At 354 AM CDT, a strong thunderstorm was located near Henderson, or
27 miles north of Mankato, moving northeast at 40 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Belle Plaine, Jordan, Henderson and Mn Valley State Rec Area.
LAT...LON 4451 9402 4457 9404 4479 9373 4463 9355
4454 9383 4455 9391 4452 9389 4450 9396
TIME...MOT...LOC 0854Z 238DEG 36KT 4457 9395
TDHSpecial weather statement, Jul 9, 4:05 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
405 AM CDT Thu Jul 9 2020
MNZ052-053-090930-
Isanti-Chisago-
405 AM CDT Thu Jul 9 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CHISAGO
AND CENTRAL ISANTI COUNTIES...
At 405 AM CDT, strong thunderstorms were clustered near Cambridge,
moving northeast at 40 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Cambridge, Isanti, Rush City, Spring Lake, Athens, Stanchfield,
Harris, Grandy, Rush City Airport, Bodum, Cambridge Airport and Wild
River State Park.
This includes Interstate 35 between mile markers 151 and 163.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4572 9285 4572 9287 4561 9289 4541 9325
4550 9334 4573 9319 4573 9285
TIME...MOT...LOC 0905Z 223DEG 34KT 4556 9318
TDHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:15 PM CDT | Special Weather Statement | MPX | Todd | 30 min |
| Jul 8, 7:33 PM CDT | Special Weather Statement | MPX | Todd | 27 min |
| Jul 8, 7:44 PM CDT | Special Weather Statement | MPX | Todd | 31 min |
| Jul 8, 8:24 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs | 24 min |
| Jul 8, 8:35 PM CDT | Special Weather Statement | MPX | Kanabec | 25 min |
| Jul 8, 9:28 PM CDT | Special Weather Statement | MPX | Kanabec | 32 min |
| Jul 9, 12:57 AM CDT | Special Weather Statement | MPX | Swift | 48 min |
| Jul 9, 1:56 AM CDT | Special Weather Statement | MPX | Stearns | 49 min |
| Jul 9, 2:44 AM CDT | Special Weather Statement | MPX | Mille Lacs, Morrison | 46 min |
| Jul 9, 3:55 AM CDT | Special Weather Statement | MPX | Carver | 35 min |
| Jul 9, 4:12 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Scott, Sibley | 33 min |
| Jul 9, 4:36 AM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Scott | 24 min |
| Jul 9, 4:39 AM CDT | Special Weather Statement | MPX | Chisago | 51 min |
| Jul 9, 4:47 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Watonwan | 23 min |
| Jul 9, 4:49 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Ramsey, Washington | 26 min |
| Jul 9, 4:58 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Scott | 14 min |
| Jul 9, 5:18 AM CDT | Special Weather Statement | MPX | Rice | 27 min |
| Jul 9, 5:20 AM CDT | Special Weather Statement | MPX | Washington | 25 min |
| Jul 9, 5:38 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Washington | 24 min |
| Jul 9, 7:44 AM CDT | Special Weather Statement | MPX | Steele | 16 min |
| Jul 9, 9:55 AM CDT | Special Weather Statement | MPX | Steele | 35 min |
| Jul 9, 11:45 AM CDT | Special Weather Statement | MPX | Freeborn | 30 min |
| Jul 8, 11:54 PM CDT | Special Weather Statement | MPX | Rusk | 51 min |
| Jul 9, 5:14 AM CDT | Special Weather Statement | MPX | Chippewa | 31 min |
| Jul 9, 5:15 AM CDT | Special Weather Statement | MPX | Eau Claire | 30 min |
| Jul 9, 5:30 AM CDT | Special Weather Statement | MPX | Polk | 45 min |
| Jul 9, 5:48 AM CDT | Special Weather Statement | MPX | Chippewa, Eau Claire | 42 min |
| Jul 9, 5:51 AM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 13 min |
| Jul 9, 6:04 AM CDT | Severe Thunderstorm Warning | MPX | Polk, Saint Croix | 14 min |
| Jul 9, 6:19 AM CDT | Special Weather Statement | MPX | Saint Croix | 41 min |
| Jul 9, 7:10 AM CDT | Special Weather Statement | MPX | Dunn | 35 min |
| Jul 9, 7:20 AM CDT | Special Weather Statement | MPX | Eau Claire | 25 min |
Nearby
Special Weather Statements in Minnesota, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.